MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305197, lot # 4158696.Verbatim: rcc received a complaint via email.Email(s) attached.The pharmacy team here orders a bd needle and found that some needles have had this white powder coating and needle mis matched.1.Can you please provide an exact date of event in this format mm-dd-yyyy? december 31, 2024.2.Please share the material & lot number associated with reported issue ¿ bd precision glide needle 16g lot 4158696.3.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.None.4.Any physical sample available for investigation? if yes, please provide the address of the facility for us to ship the return label? yes ¿ (b)(6).5.As you mentioned 'needle mis matched', we observed from the picture that the needle was missing from the package.Could you please confirm if the missing needle is the issue you are reporting? one needle was missing, and 2 needles were found with a white substance on them.One was discarded, one is available for inspection.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported some needles have a white powder coating and some have the needle missing.To aid in the investigation, five hundred twenty-seven samples in sealed packaging blisters and one photo was received for evaluation by our quality team.A visual inspection was performed.One packaging blister has the plastic shield but is missing the needle assembly.Another packaging blister has a needle assembly with an epoxy drip over on the needle hub.The photo provided shows some of the samples received.These defects could occur during the assembly process.The epoxy drip over if there was a jam at the cannulator and the needle missing if the needle was not assembled to the plastic shield.A device history record review was completed for provided material number 305197, lots 4158696 and 4159416.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The samples will be shown to associates for awareness.To date, there have been no other similar events reported for these lots.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21147674
Report Number1911916-2025-00015
Device Sequence Number9088656
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978(11)240606(17)290630(10)4158696
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number4158696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown